Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 6, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Feb 10, 2009, 3:45 PM CST for Payne County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2009, 3:45 PM CST (21:45 UTC)
- Expired
- Feb 10, 2009, 4:15 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Payne County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 4:05 PM CST | HAIL 1.75 | Stillwater, OK | 2 BLOCKS WEST OF PERKINS AND LAKEVIEW IN STILLWATER. |
| Feb 10, 4:20 PM CST | TSTM WND DMG | 5 Wnw Perkins, OK | WIDESPREAD DAMAGE WAS REPORTED IN AND AROUND THE PERKINS AREA. MOST OF THE DAMAGE OCCURRED WEST AND NORTHWEST OF PERKINS, WITH SEVERAL TIN ROOFS REMOVED. A RADIO TOWER WAS DESTROYED. SEVERAL POWER POLES/LINES WERE BLOWN DOWN. NO INJURIES WERE REPORTED, ALTHOUG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 12:49 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 102145
TOROUN
OKC119-102215-
/O.NEW.KOUN.TO.W.0006.090210T2145Z-090210T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CST TUE FEB 10 2009
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 415 PM CST
* AT 345 PM CST...A THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES WAS LOCATED 11 MILES SOUTHWEST OF STILLWATER...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE GLENCOE AND STILLWATER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3623 9681 3617 9681 3616 9680 3594 9712
3595 9714 3596 9715 3596 9716 3600 9730
3625 9704 3626 9685
TIME...MOT...LOC 2145Z 221DEG 30KT 3599 9716
$$
WR1 follow-up statement
000 WWUS54 KOUN 102200 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 400 PM CST TUE FEB 10 2009 OKC119-102215- /O.CON.KOUN.TO.W.0006.000000T0000Z-090210T2215Z/ PAYNE OK- 400 PM CST TUE FEB 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR WESTERN PAYNE COUNTY... AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHWEST OF STILLWATER...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE STILLWATER. THE MOST DANGEROUS PART OF THE STORM WAS 6 MILES SOUTH OF DOWNTOWNS STILLWATER AT 400 PM. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3598 9708 3606 9723 3625 9704 3619 9681 TIME...MOT...LOC 2200Z 218DEG 30KT 3609 9707 $$ WR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Feb 10, 1:50 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 10, 1:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 150 PM CST TUE FEB 10 2009 .DISCUSSION... 18Z SOUNDING FROM OUN/FWD INDICATES CAP IS NEARLY ERODED FROM FWD SOUNDING WHILE SOME WORK IS STILL NEEDED FARTHER NORTH. SATELLITE IMAGERY INDICATES LEAD WAVE MOVING ACROSS WESTERN/NORTH TEXAS THIS AFTERNOON WITH CONVECTION DEVELOPING AHEAD OF THIS FEATURE IN SOUTHERN AND NORTHERN OKLAHOMA. EXPECT AS MAIN SYSTEM NEARS AND STRONG 120-130 KT JET LIFTS ACROSS TX/OK THAT DEEP CONVECTION WILL DEVELOP NEAR A SHARPENING DRYLINE. LAPS ANALYSIS SHOWS CAPE VALUES BETWEEN 1500 TO NEAR 2000 J/KG ACROSS PARTS OF WESTERN NORTH TEXAS INTO SOUTHERN OK. STORMS MAY INITIALLY BE WIDELY SCATTERED BEFORE NUMEROUS STORMS FORM IN A LINEAR MODE AS STRONGER FORCING OVERSPREADS THE AREA. SEVERE CONVECTION SHOULD EXIT MOST OF THE CWA BY MIDNIGHT WITH SOME WRAP AROUND MOISTURE ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA. CAA WILL STRENGTHEN ACROSS NORTHERN OKLAHOMA LATE TONIGHT INTO WEDNESDAY MORNING. A WIND ADVISORY MAY BE NEED FOR STRONG NORTHWEST WINDS ACROSS NW/NC/WC OKLAHOMA FROM NEAR 9Z INTO LATE MORNING WEDNESDAY. CONDITIONS SHOULD RAPIDLY IMPROVE WEDNESDAY AFTERNOON WITH CLEARING SKIES AND LESS WIND. WILL KEEP IN SLIGHT/CHANCE POPS ACROSS MAINLY NORTHERN OKLAHOMA FOR NEXT WAVE THAT WILL MOVE ACROSS SOUTHERN/CENTRAL PLAINS. COOLER/COLDER AIR WILL FILTER INTO THE REGION BEHIND THE SHORTWAVE ON FRIDAY. TWO MORE SYSTEM WILL APPROACH THE REGION IN A PROGRESSIVE FLOW. TIMING AND AMPLITUDE OF EACH SYSTEM VARIES BETWEEN THE GFS AND EC. AT THIS TIME... WILL ADVERTISE THE BEST CHANCE FOR PRECIPITATION TO BE IN THE MONDAY TO MONDAY NIGHT TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 62 35 62 / 70 10 0 10 HOBART OK 41 62 36 63 / 40 10 0 0 WICHITA FALLS TX 46 68 37 67 / 40 0 0 10 GAGE OK 36 59 30 60 / 40 10 0 0 PONCA CITY OK 42 54 35 60 / 70 40 0 10 DURANT OK 50 67 39 64 / 90 10 0 10 && SIX
Hazardous weather outlook, Feb 10, 11:50 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST TUE FEB 10 2009
OKZ004>048-050>052-TXZ083>090-111300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE AND SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A WICHITA FALLS TO
KINGFISHER TO STILLWATER LINE. THE SLIGHT RISK AREA EXTENDS
WEST OF THE MODERATE AREA AND IS ALONG AND EAST OF A CHEROKEE TO
ALTUS LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
2 PM UNTIL 11 PM.
IMPACTS...
THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WINDS TO
80 MPH AND HAIL TO THE SIZE OF TENNIS BALLS. TORNADOES ARE
POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE THIS EVENING.
DISCUSSION...
A STORM SYSTEM IS APPROACHING THE SOUTHERN PLAINS TODAY...
INCREASING THE CHANCE FOR THUNDERSTORMS. THE MOIST AIR IS INCREASING
ACROSS OKLAHOMA AND WILL CONTINUE TO INCREASE DURING THE DAY AS
SOUTH WINDS PREVAIL. THE INCREASED MOISTURE WILL AID IN
DESTABILIZATION OF THE AIRMASS THIS AFTERNOON WITH WIND SHEAR ALSO
EXPECTED TO INCREASE IN ADVANCE OF THE APPROACHING STORM SYSTEM.
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND
EVENING FROM CENTRAL OKLAHOMA INTO NORTH TEXAS ALONG AN EASTWARD
ADVANCING DRYLINE. DAMAGING WINDS ...LARGE HAIL...AND TORNADOES WILL
BE POSSIBLE. THE GREATEST THREAT FOR TORNADOES WILL BE IN THE
MODERATE RISK AREA WHERE MOISTURE AND WIND SHEAR ARE EXPECTED TO BE
MAXIMIZED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL SEE AN ELEVATED
RISK OF WILDFIRES AS A DRYLINE ADVANCES EAST. GUSTY
SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE THIS AFTERNOON.
THIS COMBINED WITH WARM TEMPERATURES AND LOW HUMIDITY WILL
RESULT IN INCREASED WILDFIRE POTENTIAL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.In the hours before
Local storm report, Feb 10, 3:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 NW EDMOND 35.69N 97.53W
02/10/2009 M1.00 INCH OKLAHOMA OK AMATEUR RADIO
0300 PM HAIL YUKON 35.50N 97.74W
02/10/2009 E1.75 INCH CANADIAN OK BROADCAST MEDIA
0257 PM HAIL INDIAHOMA 34.62N 98.75W
02/10/2009 M1.75 INCH COMANCHE OK EMERGENCY MNGR
&&
CRILEYLocal storm report, Feb 10, 3:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL YUKON 35.50N 97.74W
02/10/2009 E2.75 INCH CANADIAN OK PUBLIC
&&
CRILEYLocal storm report, Feb 10, 3:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ANADARKO 35.07N 98.24W
02/10/2009 E1.00 INCH CADDO OK AMATEUR RADIO
&&
SMITHLocal storm report, Feb 10, 3:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL ANADARKO 35.07N 98.24W
02/10/2009 E1.75 INCH CADDO OK AMATEUR RADIO
HAIL LARGER THAN GOLFBALLS STILL ON GROUND AT 325 PM
&&
SMITHLocal storm report, Feb 10, 3:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 WNW APACHE 34.91N 98.41W
02/10/2009 E1.25 INCH CADDO OK AMATEUR RADIO
DAMAGE TO A CAR WINDSHIELD
&&
CRILEYLocal storm report, Feb 10, 3:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL EDMOND 35.65N 97.48W
02/10/2009 E1.75 INCH OKLAHOMA OK BROADCAST MEDIA
SANTA FE AND COVELL
&&
CRILEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:40 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 50 min |
| Feb 10, 1:56 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 49 min |
| Feb 10, 2:17 PM CST | Tornado Warning | OUN | Canadian, Oklahoma | 28 min |
| Feb 10, 2:29 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Grady | 46 min |
| Feb 10, 2:37 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 38 min |
| Feb 10, 2:44 PM CST | Tornado Warning | OUN | Logan, Oklahoma | 31 min |
| Feb 10, 2:56 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Feb 10, 3:08 PM CST | Tornado Warning | OUN | Canadian, Oklahoma | 37 min |
| Feb 10, 3:10 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 50 min |
| Feb 10, 3:13 PM CST | Tornado Warning | OUN | Logan, Payne | 32 min |
| Feb 10, 3:16 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 44 min |
| Feb 10, 3:32 PM CST | Tornado Warning | OUN | Canadian | 28 min |
| Feb 10, 3:43 PM CST | Severe Thunderstorm Warning | OUN | Logan | 17 min |
| Feb 10, 3:44 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 46 min |
| Feb 10, 3:59 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 17 min |
| Feb 10, 4:01 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 44 min |
| Feb 10, 4:03 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 27 min |
| Feb 10, 4:12 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| Feb 10, 4:16 PM CST | Areal Flood Advisory | OUN | Canadian, Logan, Oklahoma, Payne | 3 hr |
| Feb 10, 4:20 PM CST | Severe Thunderstorm Warning | OUN | Payne | 40 min |
| Feb 10, 4:26 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Feb 10, 4:29 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 61 min |
| Feb 10, 4:47 PM CST | Severe Thunderstorm Warning | OUN | Logan, Payne | 43 min |
| Feb 10, 4:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Grady | 40 min |
| Feb 10, 4:55 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 35 min |
| Feb 10, 5:00 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 30 min |
| Feb 10, 5:17 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 43 min |
| Feb 10, 5:28 PM CST | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 47 min |
| Feb 10, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.